Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 8, 2011, 2:43 AM PDT for Elko County, Nevada. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 2:43 AM PDT (09:43 UTC)
- Expired
- May 14, 2011, 2:43 AM PDT
- In force
- 6 days
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bruneau River at Rowland (BRON2). The gauge peaked at 8.14 ft at May 15, 2011, 1:00 AM PDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13161500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
370
WGUS45 KLKN 080943
FLWLKN
NVC007-090943-
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT SUN MAY 8 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
FOR THE BRUNEAU RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURING,
WITH RIVER LEVELS FORECASTED TO DECREASE.
...AN ABOVE NORMAL MOUNTAIN SNOW PACK AND WARM TEMPERATURES HAVE CAUSED RAPID SNOWMELT. SNOWMELT HAS COMBINED WITH LIGHT RAINFALL TO INCREASE RUNOFF INTO THE BRUNEAU RIVER. THE BRUNEAU RIVER HAD REACHED FLOOD STAGE AS OF 2 AM...AND IS EXPECTED TO REMAIN NEAR FLOOD STAGE ON SUNDAY. COLDER TEMPERATURES ARE EXPECTED TO SLOW SNOW MELT AND REDUCE FLOODING ON MONDAY.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
BRUNEAU RIVER
ROWLAND 7.0 7.0 SUN 02 AM 6.7 6.4 6.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-090943-
/O.NEW.KLKN.FL.W.0004.110508T0943Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T0930Z.000000T0000Z.UU/
243 AM PDT SUN MAY 8 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
THE BRUNEAU RIVER AT ROWLAND.
* AT 2:30 AM SUNDAY THE STAGE WAS 7.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$4 follow-up statements
451
WGUS45 KLKN 082134
FLWLKN
NVC007-092134-
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SUN MAY 8 2011
...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NEVADA...
BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
OWYHEE RIVER AT MOUNTAIN CITY AFFECTING ELKO COUNTY
MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. FOR THE BRUNEAU
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER
LEVELS FORECASTED TO DECREASE. FOR THE OWYHEE RIVER, INCLUDING
MOUNTAIN CITY, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS
FORECASTED TO RISE SLIGHTLY.
...INSERT BASIS SECTION HERE!!!...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MARYS RIVER
CHARLESTON 5.0 5.1 SUN 01 PM 4.8 4.4 4.3
BRUNEAU RIVER
ROWLAND 7.0 7.1 SUN 01 PM 7.0 6.5 6.1
OWYHEE RIVER
MOUNTAIN CITY 8.0 8.4 SUN 02 PM 8.5 8.0 7.8
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT...
&&
NVC007-090912-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T0912Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110508T2112Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* THROUGH THIS EVENING.
* AT 1:30 PM SUNDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATER THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
IN LOWEST PORTIONS OF REACH. ABOUT 600 CFS...LIKE FLOOD OF
6/3/1995.
$$
NVC007-092134-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T2000Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE BRUNEAU RIVER AT ROWLAND.
* THROUGH TONIGHT.
* AT 1:30 PM SUNDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
NVC007-092134-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110508T2030Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE OWYHEE RIVER AT MOUNTAIN CITY.
* THROUGH MONDAY NIGHT.
* AT 2:00 PM SUNDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$167
WGUS45 KLKN 082144 CCA
FLWLKN
NVC007-092134-
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SUN MAY 8 2011
...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN NEVADA...
BRUNEAU RIVER AT ROWLAND AFFECTING ELKO COUNTY
OWYHEE RIVER AT MOUNTAIN CITY AFFECTING ELKO COUNTY
MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE. FOR THE BRUNEAU
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURRING, WITH RIVER
LEVELS FORECASTED TO DECREASE. FOR THE OWYHEE RIVER, INCLUDING
MOUNTAIN CITY, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS
FORECASTED TO RISE SLIGHTLY.
...SNOWMELT FROM RECENT WARM TEMPERATURES HAVE CAUSED HIGH FLOWS ON SOME
AREA STREAMS AND RIVERS. WITH THE ARRIVAL OF COOLER TEMPERATURES TODAY
STREAMS AND RIVERS WILL SLOWLY BEGIN TO RECEDE...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MARYS RIVER
CHARLESTON 5.0 5.1 SUN 01 PM 4.8 4.4 4.3
BRUNEAU RIVER
ROWLAND 7.0 7.1 SUN 01 PM 7.0 6.5 6.1
OWYHEE RIVER
MOUNTAIN CITY 8.0 8.4 SUN 02 PM 8.5 8.0 7.8
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT...
&&
NVC007-090912-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T0912Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110508T2112Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* THROUGH THIS EVENING.
* AT 1:30 PM SUNDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATER THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
IN LOWEST PORTIONS OF REACH. ABOUT 600 CFS...LIKE FLOOD OF
6/3/1995.
$$
NVC007-092134-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110508T2000Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE BRUNEAU RIVER AT ROWLAND.
* THROUGH TONIGHT.
* AT 1:30 PM SUNDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
NVC007-092134-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110508T2030Z.000000T0000Z.UU/
234 PM PDT SUN MAY 8 2011
THE FLOOD WARNING CONTINUES FOR
THE OWYHEE RIVER AT MOUNTAIN CITY.
* THROUGH MONDAY NIGHT.
* AT 2:00 PM SUNDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$899
WGUS85 KLKN 090835
FLSLKN
NVC007-100835-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
135 AM PDT MON MAY 9 2011
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
OCCURING, WITH RIVER LEVELS FORECASTED TO DECREASE. FOR THE BRUNEAU
RIVER, INCLUDING ROWLAND, MINOR FLOODING IS OCCURING. FOR THE OWYHEE RIVER, INCLUDING MOUNTAIN CITY, MINOR FLOODING IS OCCURING AND MODERATE FLOODING IS POSSIBLE.
...SNOWMELT FROM RECENT WARM TEMPERATURES AND RAIN ON A MELTING SNOWPACK HAVE CAUSED HIGH FLOWS ON SOME AREA STREAMS AND RIVERS...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
MARYS RIVER
CHARLESTON 5.0 5.1 MON 12 AM 4.4 4.3 4.3
BRUNEAU RIVER
ROWLAND 7.0 7.3 MON 12 AM 7.5 7.3 7.1
OWYHEE RIVER
MOUNTAIN CITY 8.0 8.5 MON 12 AM 8.8 9.0 9.1
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-091947-
/O.EXT.KLKN.FL.W.0003.000000T0000Z-110509T1947Z/
/MBON2.1.ER.110508T0348Z.110508T0730Z.110509T0747Z.UU/
135 AM PDT MON MAY 9 2011
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* UNTIL THIS AFTERNOON.
* AT 12:30 AM MONDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
IN LOWEST PORTIONS OF REACH.
$$
NVC007-100835-
/O.CON.KLKN.FL.W.0004.000000T0000Z-000000T0000Z/
/BRON2.1.ER.110508T0850Z.110509T0600Z.000000T0000Z.UU/
135 AM PDT MON MAY 9 2011
THE FLOOD WARNING CONTINUES FOR
THE BRUNEAU RIVER AT ROWLAND.
* UNTIL FURTHER NOTICE.
* AT 12:30 AM MONDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* IMPACT...AT 7.0 FEET...FLOOD STAGE; MINOR FLOODING.
$$
NVC007-100835-
/O.CON.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/OMCN2.1.ER.110508T0818Z.110509T0700Z.000000T0000Z.UU/
135 AM PDT MON MAY 9 2011
THE FLOOD WARNING CONTINUES FOR
THE OWYHEE RIVER AT MOUNTAIN CITY.
* UNTIL FURTHER NOTICE.
* AT 1:00 AM MONDAY THE STAGE WAS 8.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* IMPACT...AT 8.0 FEET...FLOOD STAGE; MINOR FLOODING.
* IMPACT...AT 9.0 FEET...MODERATE FLOODING; BUSINESSES ALONG THE
OWYHEE RIVER IN MOUNTAIN CITY WILL EXPERIENCE WATER DAMAGE.
$$956
WGUS85 KLKN 111023
FLSLKN
NVC007-121023-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT WED MAY 11 2011
FOR THE BRUNEAU RIVER, INCLUDING ROWLAND, NO FLOODING IS OBSERVED OR
FORECAST.
COOLER TEMPERATURES HAVE RESULTED IN DECREASED SNOW MELT INTO THE
BRUNEAU RIVER. THE RIVER IS NOT EXPECTED TO FLOOD BUT WILL STILL
REMAIN HIGHER THAN NORMAL.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
BRUNEAU RIVER
ROWLAND 7.0 6.2 WED 02 AM + + +
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-111053-
/O.CAN.KLKN.FL.W.0004.000000T0000Z-110511T1023Z/
/BRON2.1.ER.110508T0850Z.110509T0600Z.110509T1500Z.UU/
323 AM PDT WED MAY 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BRUNEAU RIVER AT ROWLAND.
* AT 2:30 AM WEDNESDAY THE STAGE WAS 6.2 FEET.
* FLOOD STAGE IS 7.0 FEET.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 8, 2:20 AM PDT, 23 minutes earlier.
Area forecast discussion, May 8, 2:20 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 AM PDT SUN MAY 8 2011 .SYNOPSIS...A LARGE STRONG PACIFIC STORM SYSTEM WILL BRING WET WEATHER AND UNSEASONABLY COOL TEMPERATURES TO THE GREAT BASIN TODAY THROUGH TUESDAY. MUCH WARMER WEATHER QUICKLY RETURNS FOR THE REMAINDER OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. STRONG PACIFIC STORM SYSTEM MOVING INTO THE GREAT BASIN THIS MORNING ON SCHEDULE. WATER VAPOR IMAGERY REVEALS PRIMARY COLD UPPER LOW SPINNING NEAR SEATTLE. STRONG SHORTWAVE ROTATING AROUND THIS FEATURE APPROACHING WESTERN NEVADA THIS MORNING. STRONG DYNAMIC LIFT INCREASING QUICKLY AHEAD OF THIS SHORTWAVE...WITH WIDESPREAD LIGHT RAINFALL OVERSPREADING NORTHERN NEVADA ON RADAR THIS MORNING. RAINFALL TODAY WILL BE QUITE WIDESPREAD WITH MOST LOCATIONS RECEIVING LIGHT AMOUNTS. INCREASED POP GRIDS INTO THE 90-100% RANGE FOR MANY LOCATIONS THROUGH TODAY. EXPECTING A VERY HIGH POP/RELATIVELY LOW QPF EVENT THROUGH SUNDAY. POPULATED VALLEYS WILL REMAIN ALL RAIN TODAY...WITH SNOW LEVELS HOLDING NEAR 6-7000 FEET. WET SNOW WILL BE ACCUMULATING ON OUR HIGHER TERRAIN TODAY...AND THOSE PLANNING OUTDOOR WEEKEND ACTIVITIES SHOULD PLAN ACCORDINGLY. THIS AFTERNOON...SOME LIMITED INSTABILITY WARRANTS A MENTION OF THUNDER IN ALL ZONES. NOT EXPECTING WIDESPREAD CONVECTION GIVEN WIDESPREAD RAIN/CLOUDS AND MUCH COOLER TEMPERATURES. MAX TEMPS SOME 15 DEGREES COOLER TODAY COMPARED TO SATURDAY...MAINLY IN THE 50S. TONIGHT...PRIMARY COLD UPPER LOW ENTERS NORTHERN NEVADA BY SUNRISE MONDAY. PRECIPITATION EXPECTED TO BECOME MORE SCATTERED OR SHOWERY OVERNIGHT...WITH THE EXCEPTION OF NEAR ELY/WHITE PINE COUNTY WHERE HEALTHY QPF VALUES ARE EXPECTED. MUCH COLDER AIR INVADES ON GUSTY NW WINDS TONIGHT...WITH SNOW LEVELS FALLING TO VALLEY FLOORS. HOWEVER...IT CONTINUES TO APPEAR THAT THE VAST MAJORITY OF QPF WILL FALL AS RAIN FOR POPULATED VALLEYS...BEFORE THICKNESSES BECOME COLD ENOUGH TO SUPPORT SNOW. SNOW GRID AMOUNTS ARE THEREFORE MINIMAL OVERNIGHT FOR VALLEY LOCATIONS. WET SNOW WILL ACCUMULATE ON THE HIGHER TERRAIN OVERNIGHT WITH AN EMPHASIS ON NW FACING SLOPES. GAVE SOME THOUGHT ABOUT ISSUING A WINTER WEATHER ADVISORY FOR WHITE PINE COUNTY FOR THE MOUNTAINS...BUT UNCERTAIN ON HOW MUCH SNOW WOULD STICK TO ROADS EVEN AT NIGHT. MONDAY...MOSTLY CLOUDY...SHOWERY...AND UNSEASONABLY COOL AS COLD UPPER LOW SINKS INTO CENTRAL NEVADA AND ELONGATES OVER THE GREAT BASIN. HIGH CONFIDENCE THAT SHOWERS WILL BE SCATTERED ABOUT MONDAY...MAINLY SNOW IN THE MORNING TRANSITIONING TO RAIN/SNOW PELLETS MONDAY AFTERNOON. HOWEVER...QPF AND ANY SNOW AMOUNTS APPEAR MINIMAL ACROSS MUCH OF NORTHERN NEVADA. THE EXCEPTION TO THIS WILL BE ACROSS NYE/WHITE PINE COUNTIES WHERE MODELS CONTINUE TO SUGGEST HEAVIER PRECIPITATION WILL BE FOCUSED MONDAY AFTERNOON. PLACED SNOW AMOUNTS IN THE GRIDS FOR THE SOUTHERN ZONES FOR THIS...ALTHOUGH SNOW WILL LIKELY HAVE A VERY DIFFICULT TIME STICKING DURING MAY DAYLIGHT HOURS. KEPT THUNDER MENTIONED NEAR THE COLDEST AIR ALOFT MONDAY AFTERNOON...MAINLY SOUTH AND WEST OF ELKO. IT WILL NOT FEEL LIKE MAY ON MONDAY...WITH TEMPERATURES STRUGGLING THROUGH THE 40S TO LOWER 50S. TUESDAY...KEPT DECENT PRECIP CHANCES ACROSS MAINLY ELKO/WHITE PINE COUNTIES TO COVER ANY MOISTURE WRAPAROUND FROM DEPARTING STORM. THICKNESSES WILL BE WARM ENOUGH TO KEEP MOST OF THIS IN THE FORM OF RAIN. COOL NORTHERLY FLOW KEEPS MAX TEMPS BELOW NORMAL IN THE 50S IN EASTERN NEVADA. BT .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE IN GOOD GENERAL AGREEMENT THROUGH SATURDAY...NO LARGE DISCREPANCIES. PATTERN IS EXPECTED TO BE PROGRESSIVE HOWEVER MOVEMENT OF SYSTEMS WILL BE SLOWER THAN RECENTLY. FROM TUESDAY NIGHT THROUGH SATURDAY...AN UPPER LOW WILL MOVE SSE FROM NEAR THE CANADIAN PACIFIC COAST TO RECENTER OFF THE PACIFIC OR/CA COAST. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A SHORTWAVE RIDGE WILL AMPLIFY AND MOVE ACROSS THE GREAT BASIN ENSURING A DRY PERIOD. AFTER THAT...THERE WILL BE PERIODS OF DIFLUENT FLOW ALOFT OF THE CWFA BUT FOR THE MOST PART...A SOUTHWEST FLOW WILL RESULT FOR SEVERAL DAYS. PICKING AND CHOOSING WHICH DAYS WILL BE THE MOST UNSTABLE RIGHT NOW IS DIFFICULT WITH THE LIMITED MOISTURE INFLOW. TEMPERATURES WILL GENERALLY RANGE FROM THE 70S DAYTIME TO THE 30S OVERNIGHT. NOT MANY CHANGES MADE TO ONGOING FORECAST. LW && .AVIATION...A LOW PRESSURE SYSTEM WILL DELIVER A ONE-TWO PUNCH. A COLD FRONT IS MOVING THROUGH THE GREAT BASIN NOW AND A STRONGER COLD FRONT WILL MOVE THROUGH ON SUNDAY. LIGHT TO MODERATE SHOWERS OVER NORTHERN NEVADA WILL CONTINUE AND SPREAD FURTHER SOUTH ON SUNDAY. ISOLATED THUNDERSTORMS WILL POP UP ALL ACROSS THE AREA AS THE AIR MASS DESTABILIZES SUNDAY AFTERNOON. LW && .HYDROLOGY...ISSUED A FLOOD WARNING FOR THE MARYS RIVER NEAR CHARLESTON THAT CONTINUES THROUGH SUNDAY MORNING. AS OF MIDNIGHT...MARYS RIVER HAD RISEN TO 5.24 FEET...WITH MINOR FLOOD STAGE AT 5 FEET. SNOWMELT FROM WARM TEMPERATURES SATURDAY IS COMBINING WITH WIDESPREAD LIGHT RAINFALL TO INCREASE RUNOFF THIS MORNING. RIVERS NEAR FLOOD STAGE THIS MORNING INCLUDE THE BRUNEAU AT ROWLAND...MARTIN CREEK AT PARADISE VALLEY...AND THE OWYHEE RIVER NEAR MOUNTAIN CITY. EXPECT ALL OF THESE RIVERS TO EXCEED MINOR FLOOD STAGE THROUGH THIS MORNING...WITH ALL FLOWS SUBSIDING BY LATER THIS AFTERNOON OR TONIGHT. HAVE ISSUED FLOOD WARNINGS ACCORDINGLY. COLDER AIR WILL ARRIVE TONIGHT AND MONDAY...GREATLY DIMINISHING SNOW MELT AND THE FLOODING THREAT. AN EXTENDED PERIOD OF MUCH WARMER WEATHER WILL ALLOW FLOODING TO RETURN BY THURSDAY OF NEXT WEEK. BT && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/92/92/99
Hazardous weather outlook, May 7, 2:26 PM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT SAT MAY 7 2011 NVZ013-030>037-082130- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 226 PM PDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA TONIGHT BRINGING VALLEY RAIN AND MOUNTAIN SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD LOW PRESSURE SYSTEM WILL BRING WET AND UNSEASONABLY COOL WEATHER THROUGH TUESDAY. SNOW LEVELS WILL LOWER TO VALLEY FLOORS SUNDAY NIGHT AND MONDAY MORNING. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW 2 INCHES IN MOST VALLEYS AND MAINLY BE CONFINED TO GRASSY AND VEGETATED AREAS. WARM ROAD SURFACE TEMPERATURES WILL CAUSE MOST SNOWFALL TO MELT ON THOSE SURFACES. HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER WEDNESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:12 PM PDT | River Flood Warning | LKN | Elko | 40 hr |
| May 8, 2:57 AM PDT | River Flood Warning | LKN | Elko | 6 days |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.